[Skip to Content]
[Skip to Content Landing]
Article
February 1945

PREVENTION OF IMMEDIATE NAUSEA AND VOMITING FOLLOWING ADMINISTRATION OF NEOARSPHENAMINE

Author Affiliations

Delaware, Ohio.

Arch Derm Syphilol. 1945;51(2):162. doi:10.1001/archderm.1945.01510200086015

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—During my experience at the Erlanger Hospital Venereal Disease Clinic, in Chattanooga, Tenn., with many hundreds of patients being treated for syphilis, I found that many complained of nausea and vomiting immediately after the intravenous injection of neoarsphenamine. The nausea and vomiting were severe enough to deter them from continuing their treatments, with the result that there were many delinquents because of this reaction. Most of these patients continued to have nausea and vomiting even after mapharsen was substituted for neoarsphenamine.

I interrogated the reacting patients regarding their symptoms, and they all agreed that the nausea and vomiting were caused by the odor and taste of the drug immediately after the start of the injection and before it was completed.

Several different measures were tried to control this, like chewing gum, smoking a cigaret, pinching the nostrils together, smelling perfume from a handkerchief to the

First Page Preview View Large
First page PDF preview
First page PDF preview
×